MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0055
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an intracept procedure where upon the physicians first few taps of the mallet, the j-stylet sharply dove inferiorly.Upon retracting the j-stylet and removal from the straight cannula, the physician noticed that a piece of the peek sheath had been sheared off and likely remained inside the patient.The procedure was aborted for further evaluation of the patient.The patient was then woken up after the procedure and experienced radicular pain.The patient was admitted to the hospital and had a magnetic resonance imaging (mri) and a computer tomography (ct) scan performed.The patients pain severity remained high.The physician believes that the curved cannula peek sheath is in the spinal canal.The physician reported that the neurosurgeon decompressed the nerve with a laminectomy.The physician visualized the breach, but did not find any sheared peek device fragments, only some bone fragments.The patient stated that they were experiencing less pain and that her hip pain improved.The patient also reported mostly having back pain.The patient was discharged from the hospital and their leg pain is gone, however, the patient continues to have low back pain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The curved cannula, j-stylet, bevel stylet, and introducer cannula were returned and analyzed.A visual inspection revealed that the curved cannula shaft tip was broken.The breakage of the tip was likely due to use of excessive force during the procedure.The j-stylet was tested with a known good curved cannula and a known good introducer cannula to confirm that it lacks any extreme resistance and locked during the functional test.The bevel stylet was tested with a known good introducer cannula to confirm that it lacks any extreme resistance and locked during the functional test.The introducer cannula was also tested with a known good bevel stylet to confirm that it lacks any extreme resistance and locked during the functional test.A labeling review did not reveal any anomalies as it states that as with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instruments or probe.

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale CA 94085
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
7201 metro blvd ste 300
edina MN
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23586226
Report Number3006630150-2025-10536
Device Sequence Number15779180
Product Code GXI
UDI-Device Identifier00852454006226
UDI-Public(01)00852454006226(17)270311(10)36315014
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0055
Device Catalogue NumberRLV 0055
Device Lot Number36315014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale